MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE
Model Number EC45AL
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a during a gastric bypass surgery, after triggering a magazine, the staple suture row looked like it had been broken off.The stapler was then replaced.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/22/2020.Investigation summary a photo image along with the device was returned for evaluation.Upon visual inspection of one photo, the following was observed: the photo shows a staple line on the tissue and two staples can be seen not properly formed.The analysis found that one ec45al device was returned with no apparent damage and with no reload present.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although there is no direct evidence of use error, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc.Are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action, improperly formed staples, and/or inability to open the instrument jaws.The event described could not be confirmed as the device performed without any difficulties noted and no cartridge was returned for analysis.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
ECHELON FLEX 45 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10562318
Report Number3005075853-2020-04785
Device Sequence Number19124519
Product Code GDW
UDI-Device Identifier10705036001683
UDI-Public10705036001683
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberEC45AL
Device Catalogue NumberEC45AL
Device Lot NumberT95651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/22/2020
Patient Sequence Number1